Alert archive / Indiana / Special Weather Statements in 2014
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 27, 2014, 2:21 PM EDT for Saint Joseph County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 27, 2014, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
County Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS83 KIWX 271821 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 221 PM EDT SUN JUL 27 2014 INZ003-004-014-271845- LA PORTE IN-MARSHALL IN-ST. JOSEPH IN- 221 PM EDT SUN JUL 27 2014 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN MARSHALL...EASTERN LA PORTE AND SOUTHWESTERN ST. JOSEPH COUNTIES... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH LIBERTY...OR 13 MILES SOUTHEAST OF LA PORTE...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING DIME SIZED HAIL...AND MAY INTENSIFY OVER THE NEXT HOUR. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LAKEVILLE... TEEGARDEN... LA PAZ... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING/800 PM CDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4160 8621 4143 8624 4147 8660 4162 8658 TIME...MOT...LOC 1821Z 273DEG 23KT 4153 8646 $$ MARSILI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:57 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 27, 12:57 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1257 PM EDT SUN JUL 27 2014
.SYNOPSIS...
ISSUED AT 435 AM EDT SUN JUL 27 2014
AS A COLD FRONTAL BOUNDARY APPROACHES THE AREA THERE IS AN
INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS FROM MIDDAY INTO
EARLY THIS AFTERNOON AS A STRONGER UPPER LEVEL DISTURBANCE DROPS
INTO THE WESTERN GREAT LAKES. THE FRONTAL BOUNDARY ASSOCIATED
WITH THIS DISTURBANCE WILL PROVIDE DRY AND COOLER THAN NORMAL
CONDITIONS THROUGH MUCH OF NEXT WEEK.
&&
.UPDATE...
ISSUED AT 1023 AM EDT SUN JUL 27 2014
RAISED POPS INTO THE EARLY AFTERNOON ALONG/SOUTHEAST OF HWY 24 IN
IN/OH PER RADAR/SATELLITE TRENDS AS SHOWERS/ISO THUNDER BEGINNING
TO GROW IN COVERAGE ALONG REMNANT CONVERGENT BOUNDARY. A LOW END
THREAT FOR SVR HAIL EXISTS WITH THIS ACTIVITY.
THE MAIN FOCUS REMAINS ON SEVERE POTENTIAL THIS AFTERNOON AS
LEADING EDGE OF SIG HEIGHT FALLS/COLD POOL ALOFT OVERSPREADS MOIST
LOW LEVEL AIRMASS IN PLACE. LOW STRATUS DECK LINGERING OVER THE
AREA APPEARS RATHER THIN AND MAY SCATTER OUT ENOUGH TO ERODE MORE
SIGNIFICANT MLCIN IN PLACE. IF THIS WERE TO OCCUR CONDITIONS WOULD
BECOME FAVORABLE FOR BROKEN CONVECTIVE LINE SEGMENTS TO DEVELOP
AND GROW UPSCALE ESE THROUGH THE FORECAST AREA BTW 19-23Z.
MODERATE INSTABILITY (STILL SOMEWHAT UNCERTAIN) AND STRONG DEEP
LAYER SHEAR (50 KTS...HIGH CONFIDENCE) DEFINITELY SUGGEST A SEVERE
WIND/HAIL THREAT AND POSSIBLY A LOW TORNADO THREAT IF ANY
BOWING/ORGANIZATION OCCURS. WITH INCREASING CONFIDENCE OPTED TO
ADD A SEVERE MENTION TO THE GRIDS AND BUMP POPS INTO LIKELY.
OTHERWISE...ONLY MINOR TWEAKS MADE TO THE GRIDS/HWO.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 432 AM EDT SUN JUL 27 2014
DIFFICULTY CENTERED UPON CONVECTION POTENTIAL TODAY. LARGE CONGEALED
COLD POOL PUSH SEWD FROM SAT AFTERNOON CONVECTION ACRS NERN IN/NWRN
OH FOLLOWED BY WAKE OF MID MS VLY TO LWR OH VLY COMPLEX...HAS LEFT
CWA AMID STRONG MLCIN ON ORDER OF 100-200 J/KG. CONVECTION FIRING
ALONG WEAKNESS IN EML THROUGH CENTRAL ILLINOIS WITHIN HIGHLY
CONVERGENT 925-8H MB FLOW OWING TO WEAK FRONTAL WAVE OVR WCNTL IL
AND RAMPING WSWLY LLVL JETLET TO 40-45 KTS ALONG MISSOURI I70
CORRIDOR. PRIMARY CLUSTER TO TRACK INTO CENTRAL INDIANA...THOUGH
WEAKER CONVECTION FARTHER NORTH/VCNTY KPNT MAY CLIP FAR SWRN/SRN CWA
LATER THIS AM. RAMPING CONVECTIVE CHCS BY LATE MORNING WITH APPROACH
OF SECONDARY FRONTAL BOUNDARY TO DROP SEWD ASSOCD WITH INTENSE MID
TROPOSPHERIC VORTEX OVR NRN MN MOVING TO NEAR SAGINAW BAY BY 00 UTC
MON. HIGH NEAR SURFACE MOISTURE CONTENT POOLED THROUGHOUT HIGHLY
EFFICIENT EVAPOTRANSPIRATIVE CORN BELT LEADING TO WIDESPREAD
STRATUS/BR PATCHY DENSE FOG DEVELOPMENT THIS AM. CONCERN THAT LESS
THAN STELLAR MORNING INSOLATION TO LIMIT OVERALL INSTABILITY ACROSS
PREFRONTAL REGION. STILL BY MIDDAY MODIFIED NAM12 SOUNDINGS OF NEAR
80/LWR 70S SUPPORT NEAR 3000 J/KG SBCAPE. LEADING EDGE OF
SIGNIFICANT 60-80M/12 HR HEIGHT FALLS ALONG WITH STRONG KINEMATIC
PROFILE WITH SLIGHT VEERING /DEEP LAYER SHEAR VECTORS ON ORDER OF
40-50KTS/ COULD PROMOTE UPSCALE CONVECTIVE GROWTH IN PREFRONTAL ZONE
MIDDAY INTO EARLY THIS AFTERNOON IN NW THROUGH SE FASHION. PRESENCE
OF MID LEVEL DRY AIR ALONG WITH MDPI AROUND 1.1/WINDEX GTE 50KTS
SUGGEST ISOLD DAMAGING WIND POTENTIAL. FAVORABLE WETBULB ZERO
HEIGHTS NEAR 11.5 KFT WOULD ALSO SUPPORT HAIL PRODUCTION SHOULD
HIGHER END CAPE VALUES BE REALIZED. GIVEN SOME UNCERTAINTY WITH
REGARD TO DEGREE OF INSTABILITY AND MESOSCALE INTRICACIES...WILL
RELEGATE MENTION OF SEVERE POTENTIAL TO HWO. LOWERED MAX TEMPS TODAY
A FEW DEGREES/CLOSER TO 3 HOURLY TEMPS NUDGED TOWARD LATEST GUIDANCE
BLENDS.
&&
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 432 AM EDT SUN JUL 27 2014
UPPER LOW NEAR JAMES BAY WILL REMAIN STATIONARY FOR FIRST FEW
DAYS BEFORE EDGING SLOWLY NE TOWARDS THE END OF THE PERIOD. WILL
BLEND WITH SHORT TERM FOR START OF PERIOD WITH REMOVAL OF SLGT CHC
POPS FAR EAST AS SYSTEM AND DEEPEST MSTR WILL BE GONE BY THE START
OF THE PERIOD. GENERAL NW FLOW WILL KEEP TEMPS RUNNING 10 DEGREES OR
SO BELOW NORMAL BUT STILL PLEASANT FOR THE END OF JULY. MODELS DO
ALL AGREE ON A WEAK (578 DM) UPPER LEVEL LOW CUTTING OFF FROM THE
MAIN FLOW LATE IN THE PERIOD WITH SEVERAL WEAK DISTURBANCES TO MOVE
INTO THE GREAT LAKES. CHANCES FOR SHOWERS/STORMS COULD MATERIALIZE
STARTING AS EARLY AS WEDS/WEDS NGT BUT DEEPER MOISTURE WILL REMAIN
WELL SOUTH OF THE REGION WITH ONLY HOPE FOR INCREASE OCCURRING FROM
PACIFIC FLOW THAT MAY RIDE OVER TOP THE RIDGE INTO THE GREAT LAKES.
500 MB TEMPS WILL DROP TO THE MID NEGATIVE TEENS BUT SHIFT NE OF THE
AREA AS ANY MOISTURE ARRIVES. GIVEN THESE CONCERNS AND QUESTION AS
TO TIMING AND EXACT DYNAMICS WITH EACH WAVE TOUGH TO MUDDLE FORECAST
WITH A BUNCH OF SLGT CHC OR BORDERLINE CHC POPS. 00Z MEN NUMBERS
ALSO COMING IN GENERALLY BELOW CLIMO...GIVING MORE CREDENCE TO DRY
FORECAST FOR THE TIME BEING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1257 PM EDT SUN JUL 27 2014
IFR/LOW MVFR CIGS AT FWA ALONG LEFTOVER CONVERGENT MOISTURE
BOUNDARY SHOULD MIX OUT TO A HIGH MVFR/LOW VFR STRATOCU DECK
SHORTLY AFTER TAF ISSUANCE. SBN ALREADY WELL MIXED IN ADVANCE OF
IMPRESSIVE MID LVL TROUGH AXIS THAT WILL DROP SOUTHEAST INTO THE
AREA THIS AFTERNOON. EXPECT AT LEAST SCT CONVECTION TO DEVELOP ON
LEADING EDGE OF COLD POCKET ALOFT WITH TEMPO TSRA TIMING BASED
LARGELY ON LAST FEW HRRR ITERATIONS. STORMS COULD BECOME SEVERE
WITH LARGE HAIL/STRONG GUSTS...BETTER CHANCES AT FWA. A PERIOD OF
MAINLY VFR/DRY CONDITIONS EXPECTED IN WAKE OF CONVECTION LATE THIS
AFTERNOON/EVENING BEFORE LOW CLOUDS IN CAA/WRAP AROUND MOISTURE
REGIME SINK IN OVERNIGHT INTO MONDAY MORNING.
&&
.MARINE...
ISSUED AT 432 AM EDT SUN JUL 27 2014
STRONG 3-6MB/6 HOUR POST FRONTAL PRESSURE RISES TO DROP SWD FROM
NRN MN/WRN LAKE SUPERIOR INTO LOWER OHIO VALLEY TONIGHT. THIS WILL
LEAD TO RAMPING NWRLY FLOW WITH GUSTS PEAKING AT OR JUST BELOW
GALE FORCE OVERNIGHT. WINDS CONTINUE TO VEER NORTHERLY ON
MONDAY...YIELDING LONG DURATION SMALL CRAFT ADVISORY CONDITIONS
AND VERY HIGH RIP CURRENT POTENTIAL THROUGH AT LEAST LATE MONDAY
NIGHT AS FLOW BEGINS TO RELAX.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 7 PM CDT THIS EVENING THROUGH LATE
MONDAY NIGHT FOR INZ003.
MI...BEACH HAZARDS STATEMENT FROM 8 PM EDT THIS EVENING THROUGH LATE
MONDAY NIGHT FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY
FOR LMZ043-046.
&&
UPDATE...STEINWEDEL
SYNOPSIS...MARSILI
SHORT TERM...MURPHY
LONG TERM...FISHER
AVIATION...STEINWEDEL
MARINE...MURPHY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 27, 8:35 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 835 AM EDT SUN JUL 27 2014 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-281245- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 835 AM EDT SUN JUL 27 2014 /735 AM CDT SUN JUL 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...ESPECIALLY MIDDAY INTO THIS AFTERNOON. A FEW ISOLATED STORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-281245- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 835 AM EDT SUN JUL 27 2014 /735 AM CDT SUN JUL 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...ESPECIALLY MIDDAY INTO THIS AFTERNOON. A FEW ISOLATED STORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL DEVELOP BY THIS EVENING. DANGEROUS SWIMMING CONDITIONS WILL DEVELOP BY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST MONDAY THROUGH TUESDAY MORNING. DANGEROUS SWIMMING CONDITIONS WILL PERSIST MONDAY THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 27, 9:30 AM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 930 AM EDT SUN JUL 27 2014 INZ022-023-271400- CASS IN-MIAMI IN- 930 AM EDT SUN JUL 27 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN CASS AND SOUTHWESTERN MIAMI COUNTIES... AT 927 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF WALTON...OR 7 MILES SOUTH OF LOGANSPORT...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... GRISSOM AFB... WALTON AND DEACON... LINCOLN... GALVESTON... BENNETTS SWITCH AND MIAMI... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4069 8638 4064 8600 4058 8600 4058 8638 TIME...MOT...LOC 1330Z 286DEG 35KT 4065 8635 JBALL
Special weather statement, Jul 27, 10:06 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 AM EDT SUN JUL 27 2014
INZ032-271430-
GRANT IN-
1006 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN GRANT COUNTY...
AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SWAYZEE...OR 8 MILES EAST OF
KOKOMO...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FAIRMOUNT AND GAS CITY...
SWAYZEE...
JONESBORO...
NORMAL...POINT ISABEL AND HERBST...
RADLEY...HACKLEMAN AND ROSEBURG...
MICHAELSVILLE...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
260.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4054 8587 4054 8586 4049 8554 4040 8554
4040 8587
TIME...MOT...LOC 1406Z 288DEG 38KT 4049 8594
JBALLSpecial weather statement, Jul 27, 11:43 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1143 AM EDT SUN JUL 27 2014
OHZ024-025-271630-
ALLEN OH-VAN WERT OH-
1143 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN ALLEN AND ACROSS
SOUTHERN VAN WERT COUNTIES...
AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OHIO CITY...OR 9 MILES SOUTH OF VAN WERT...
MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SPENCERVILLE...
JONESTOWN...
ELGIN...
MONTICELLO...
SOUTHWORTH...
CONANT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4065 8417 4065 8421 4069 8422 4068 8444
4073 8445 4073 8471 4072 8471 4072 8474
4082 8471 4074 8415
TIME...MOT...LOC 1543Z 281DEG 29KT 4074 8462
JBALLSpecial weather statement, Jul 27, 11:45 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1145 AM EDT SUN JUL 27 2014 INZ027-271615- ADAMS IN- 1145 AM EDT SUN JUL 27 2014 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN ADAMS COUNTY... AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DECATUR...OR NEAR OSSIAN... MOVING EAST AT 35 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DECATUR AND MONMOUTH... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4082 8480 4084 8507 4091 8507 4092 8481 TIME...MOT...LOC 1545Z 275DEG 29KT 4088 8505 JBALL
Local storm report, Jul 27, 12:23 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1223 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM TSTM WND DMG 2 E WILLSHIRE 40.75N 84.75W
07/27/2014 VAN WERT OH EMERGENCY MNGR
TREE AND POWER LINES DOWN. SEMI TRAILER FLIPPED OVER.
&&
THSpecial weather statement, Jul 27, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 221 PM EDT SUN JUL 27 2014 INZ003-004-014-271845- LA PORTE IN-MARSHALL IN-ST. JOSEPH IN- 221 PM EDT SUN JUL 27 2014 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN MARSHALL...EASTERN LA PORTE AND SOUTHWESTERN ST. JOSEPH COUNTIES... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH LIBERTY...OR 13 MILES SOUTHEAST OF LA PORTE...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING DIME SIZED HAIL...AND MAY INTENSIFY OVER THE NEXT HOUR. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LAKEVILLE... TEEGARDEN... LA PAZ... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING/800 PM CDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4160 8621 4143 8624 4147 8660 4162 8658 TIME...MOT...LOC 1821Z 273DEG 23KT 4153 8646 MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:50 AM EDT | Small Craft Advisory | IWX | 48 hr | |
| Jul 27, 4:57 AM EDT | Beach Hazards Statement | IWX | 48 hr | |
| Jul 27, 9:30 AM EDT | Special Weather Statement | IWX | Howard | 30 min |
| Jul 27, 10:06 AM EDT | Special Weather Statement | IWX | Grant | 24 min |
| Jul 27, 11:45 AM EDT | Special Weather Statement | IWX | Adams | 30 min |
| Jul 27, 2:39 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 36 min |
| Jul 27, 2:48 PM EDT | Special Marine Warning | IWX | 42 min | |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Noble, Whitley | 48 min |
| Jul 27, 3:18 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 42 min |
| Jul 27, 3:42 PM EDT | Special Weather Statement | IWX | Fulton | 48 min |
| Jul 27, 3:46 PM EDT | Special Weather Statement | IWX | Cass | 44 min |
| Jul 27, 3:49 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Noble | 41 min |
| Jul 27, 3:59 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 46 min |
| Jul 27, 4:16 PM EDT | Severe Thunderstorm Warning | IWX | Noble, Whitley | 29 min |
| Jul 27, 4:22 PM EDT | Special Weather Statement | IWX | Whitley | 23 min |
| Jul 27, 4:26 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 49 min |
| Jul 27, 4:39 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Whitley | 36 min |
| Jul 27, 4:58 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 47 min |
| Jul 27, 4:59 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 46 min |
| Jul 27, 5:26 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 49 min |
| Jul 27, 5:28 PM EDT | Special Weather Statement | IWX | Jay | 32 min |
| Jul 27, 6:27 PM EDT | Special Weather Statement | IWX | Huntington | 33 min |
| Jul 27, 7:46 PM EDT | Special Weather Statement | IWX | Wells | 29 min |
| Jul 27, 11:43 AM EDT | Special Weather Statement | IWX | Van Wert | 47 min |
| Jul 27, 5:14 PM EDT | Special Weather Statement | IWX | Williams | 31 min |
| Jul 27, 5:45 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 48 min |
| Jul 27, 5:48 PM EDT | Special Weather Statement | IWX | Henry | 42 min |
| Jul 27, 6:14 PM EDT | Special Weather Statement | IWX | Henry | 31 min |
| Jul 27, 7:04 PM EDT | Special Weather Statement | IWX | Williams | 26 min |
| Jul 27, 2:50 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 36 min |
| Jul 27, 5:03 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 35 min |
Nearby
Special Weather Statements in Indiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.